- This topic has 2 replies, 2 voices, and was last updated 5 years, 11 months ago by .
- You must be logged in to reply to this topic.
Hi I am thinking of trying the antihistamine combination suggested to see if this helps my POTS, however these meds are anticholinergic and thus oppose the functions of the Vagus nerve which is something I don’t want. I already have sympathetic over activation plus dry eyes dry mouth and sluggish digestion. I also recently ordered some Parasym Plus which costs too much to potentially negate its effects by taking antihistamines.
I would love to hear others’ thoughts or experiences on this issue. I live in the UK so access to appropriate testing or doctors knowledgeable in these conditions is very limited.
This might explain why I’m having trouble taking the Z/Z. I’m on overload sympathetic drive also. Weirdly when I’ve taken both meds in a day I sleep much better but the Zyrtec during the day causes racing heart and can bring on full episodes. My mouth is a little dryer too. I’m hoping my body gets used to them eventually. Have you tried the Parasym yet?
I have not yet received my Parasym Plus, it takes a while to ship here so thought I’d try the antihistamines for 2-3 weeks in the meantime. Dr Diana wrote somewhere that these took effect for her after 2 weeks, so I don’t plan to stay on beyond 3 weeks unless there is a definite improvement in my OI by then, and I will definitely not do them at the same time as PP as I don’t want to cancel out the effects of this.
I started the antihistamines last night and I did sleep well but my mouth is so dry that I probably drank 6 litres instead of 5 today – maybe that is how some people find their
POTS improved – but I hope that’s not the only way in which they help!
I don’t have allergies so I’m not sure how relevant the histamine component is to me but I’ll try anything that’s reasonably safe and easy to obtain!
This website was created to inform, educate and brainstorm with fellow patients and doctors. The content should not be used as a substitute for professional medical advice, diagnosis or treatment. Readers are encouraged to confirm all information with other sources and their physicians. The creator of this site will not be liable for any direct, indirect, consequential, special, exemplary, or other damages arising from the use of this website.
“Dr. Diana will always hold a very special place in my heart for her selfless devotion to helping everyone, not just the Ehlers-Danlos community. I hate to think what my life would be without her insight and guidance.”
-- Chris Gross